MAUDE Adverse Event Report: SEASPINE INC. MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE INC. MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 41-1000
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The screws/caps were not returned for investigation as they remain in-situ and lot numbers were not available to review device history records.However, radiographs were provided, which showed locking caps disengaged at l4-l5.The reported allegation of disengaged locking caps post-operatively was confirmed.A root cause was unable to be determined as the screws/caps were not able to be physically evaluated, there were no reported issues with surgical technique and it is unknown if the patient complied with post-operative warnings, all of which can contribute to post-operative loosening.Review of labeling notes: intra-operative warnings: if the system/construct contains screws, prior to soft tissue closure, recheck all screws to ensure they are tightened.Failure to do so may cause loosening of the other components.Postoperative warnings: the patient should be advised to limit and restrict physical activities, especially lifting and twisting motions and any type of sport participation.The patient should be advised that implants may bend, break or loosen despite restriction in activity.Possible adverse events: bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.It is unknown if the patient sustained a fall.The patient's anatomical condition and the effects on the stability of the implant and/or construct may be unknown contributing factors.
 
Event or Problem Description
On (b)(6) 2018, the patient underwent posterior spinal fusion from levels t9 through s1 using the mariner pedicle screw system.The patient had subsequent follow-up appointments and radiographs were taken on (b)(6) 2018, (b)(6) 2018 and (b)(6) 2018.On (b)(6) 2019, it was reported that the mariner locking caps had disengaged post-operatively.At the time of contact, a revision surgery had not been performed.No additional patient information is available.

Brand Name
MARINER PEDICLE SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key8376184
Report Number3012120772-2019-00005
Device Sequence Number1332263
Product Code NKB
UDI-Device Identifier10889981065065
UDI-Public10889981065065
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number41-1000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2019
Initial Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR